Artículo

Reflective prolate-spheroidal operators and the KP/KdV equations

Riley Casper, W. ; Grünbaum, Francisco Alberto ; Yakimov, Milen ; Zurrián, Ignacio Nahuel Icon

Otros responsables

Fecha

2019-09-10

Editorial

National Academy of Sciences

Revista

Proceedings of the National Academy of Sciences of The United States of America

Título del libro

Nombre del evento

Fecha del evento

Institución organizadora

ISSN

0027-8424

eISSN

1091-6490

ISBN

Idioma

Inglés

Tipo del evento

Clasificación temática

Resumen

Commuting integral and differential operators connect the topics of signal processing, random matrix theory, and integrable systems. Previously, the construction of such pairs was based on direct calculation and concerned concrete special cases, leaving behind important families such as the operators associated to the rational solutions of the Korteweg-de Vries (KdV) equation. We prove a general theorem that the integral operator associated to every wave function in the infinite-dimensional adelic Grassmannian Grad of Wilson always reflects a differential operator (in the sense of Definition 1 below). This intrinsic property is shown to follow from the symmetries of Grassmannians of Kadomtsev-Petviashvili (KP) wave functions, where the direct commutativity property holds for operators associated to wave functions fixed by Wilson's sign involution but is violated in general. Based on this result, we prove a second main theorem that the integral operators in the computation of the singular values of the truncated generalized Laplace transforms associated to all bispectral wave functions of rank 1 reflect a differential operator. A 90◦ rotation argument is used to prove a third main theorem that the integral operators in the computation of the singular values of the truncated generalized Fourier transforms associated to all such KP wave functions commute with a differential operator. These methods produce vast collections of integral operators with prolate-spheroidal properties, including as special cases the integral operators associated to all rational solutions of the KdV and KP hierarchies considered by [Airault, McKean, and Moser, Commun. Pure Appl. Math. 30, 95-148 (1977)] and [Krichever, Funkcional. Anal. i Priložen. 12, 76-78 (1978)], respectively, in the late 1970s. Many examples are presented.

Colecciones

Aprobación

Revisión

Complementado por

Referenciado por

Licencia Creative Commons

Excepto donde se indique lo contrario, la licencia de este ítem se describe como by-nc-sa